MAUDE Adverse Event Report: MICROPORT ORTHOPEDICS INC. PROFEMUR® NECK A/R VAR/VAL 2 LONG COBALT CHROME; HIP COMPONENT

MICROPORT ORTHOPEDICS INC. PROFEMUR® NECK A/R VAR/VAL 2 LONG COBALT CHROME; HIP COMPONENT
Model Number PHAC1214
Medical Device Problem Codes Corroded (1131); Material Disintegration (1177)
Health Effect - Clinical Codes Pain (1994); Reaction (2414)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This event will be updated once the investigation is complete.Trends will be evaluated.
 
Event or Problem Description
Allegedly, patient presented elevated cobalt ion levels and pain.The device failed due to corrosion at the neck-stem junction of the device, corrosion on the oblong taper where the neck was seated in the pocket of the profemur titanium stem, which caused adductor damage, soft tissue reaction and pseudotumor reaction.During the revision the surgeon removed the failed components of the profemur total hip system.
 
Additional Manufacturer Narrative
Patient and device codes updated.
 
Additional Manufacturer Narrative
Additional information received on january 28, 2020.Reason for voided: duplicate of incident group: 19020306.

Brand Name
PROFEMUR® NECK A/R VAR/VAL 2 LONG COBALT CHROME
Common Device Name
HIP COMPONENT
Manufacturer (Section D)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
MDR Report Key9733174
Report Number3010536692-2020-00146
Device Sequence Number14270357
Product Code JDL
UDI-Device IdentifierM684PHAC12141
UDI-PublicM684PHAC12141
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K091423
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberPHAC1214
Device Catalogue NumberPHAC1214
Device Lot Number11999427010
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/28/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2020
Supplement Date Received by Manufacturer01/28/2020
01/28/2020
Initial Report FDA Received Date02/20/2020
Supplement Report FDA Received Date02/21/2020
04/17/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;